What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 28, 1:49 PM EST, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 28, 1:49 PM EST, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
249 PM EDT Wed Jul 28 2021
.Near Term.../through Thursday/...
The region will be between high pressure to the southeast and weak
troughing to the northwest through Thursday. A weak area of low
pressure is expected to be to the northeast this evening, and
continue through Thursday. This low will affect the flow enough to
influence sea breeze interactions.
Convective coverage will be greatest over inland NE FL this
afternoon due to the Gulf coast sea breeze pushing in. Activity will
diminish this evening with loss of diurnal heating. For Thursday
afternoon, best sea breeze convergence will occur over NE FL, so
have focused highest precipitation chances there.
Temperatures will trend a little above normal Tonight. For Thursday,
highs will be near to a little below normal over NE FL due to
expected convective coverage, but a little above normal over SE GA
where not as much activity is expected.
&&
.Short Term.../Thursday night through Sunday/...
The region will be between high pressure to the southeast and a
frontal zone to the northwest this period. This will provide for a
mainly southwest flow, with the Gulf sea breeze most active as it
pushes inland through the day. The east coast sea breeze will
struggle to get much past I95 during the afternoons this period due
to the southwest flow. With this pattern will focus greatest
convective chances inland on the Gulf sea breeze.
Temperatures will trend above normal this period, with the
combination of heat and humidity likely pushing heat index values
into Advisory range for good portions of the area each afternoon
this period. Far inland NE FL should have lowest heat index values
due to the Gulf sea breeze, and increased potential for convection.
&&
.Long Term.../Sunday night through Wednesday/...
The pattern with the frontal zone just to the northwest and high
pressure to the southeast will continue through Monday. The frontal
zone will move further to the northwest Tuesday into Wednesday, with
high pressure building more toward the east. Moisture is expected to
increase across the region this period, with the Gulf sea breeze
being most active, as east coast sea breeze largely remains pinned
near the coast due to southwest flow. Above normal chances for
convection this period, mainly in the afternoon and evening hours.
Temperatures will trend near normal at night. Highs will trend from
near normal Monday to a little below normal Tuesday and Wednesday.
&&
.Marine...
The region will be between high pressure to the southeast and a
frontal zone to the northwest through the upcoming weekend. A weak
surface low will be just northeast of area waters through Thursday.
Rip Currents: SE GA: Low risk Today, Moderate Thursday
NE FL: Moderate risk through Thursday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 94 74 98 77 / 30 20 0 10 0
SSI 77 89 77 93 80 / 40 10 0 10 0
JAX 74 92 75 97 77 / 50 20 10 10 0
SGJ 74 89 75 93 77 / 50 30 10 10 0
GNV 74 90 75 93 76 / 50 60 20 30 0
OCF 73 90 75 93 76 / 50 60 20 30 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&In the hours before
Special weather statement, Jul 28, 4:40 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
540 PM EDT Wed Jul 28 2021
FLZ124-125-132-133-225-232-325-425-282230-
Eastern Clay FL-Coastal St. Johns FL-Western Clay FL-
Western Duval FL-South Central Duval FL-Trout River FL-
Coastal Nassau FL-Coastal Duval FL-
540 PM EDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NASSAU...NORTHERN ST.
JOHNS...NORTHWESTERN CLAY AND DUVAL COUNTIES UNTIL 630 PM EDT...
* At 539 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Ortega, or near Jacksonville,
moving east at 15 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Jacksonville, Orange Park, Unf, Mandarin, Arlington, Ponte Vedra
Beach, Neptune Beach, Baymeadows, Cisco Gardens and Ortega.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3012 8133 3015 8201 3042 8187 3057 8140
TIME...MOT...LOC 2139Z 291DEG 14KT 3029 8172
NELSON
Special weather statement, Jul 28, 4:44 PM EST, 51 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
544 PM EDT Wed Jul 28 2021
FLZ020-021-023-122-222-282230-
Southern Columbia FL-Baker FL-Hamilton FL-Suwannee FL-
Northern Columbia FL-
544 PM EDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BAKER...CENTRAL
COLUMBIA...NORTHEASTERN SUWANNEE AND SOUTHERN HAMILTON COUNTIES UNTIL
630 PM EDT...
* At 544 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Five Points, or over Lake City,
moving southeast at 10 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Lake City, Live Oak, White Springs, Wellborn, Five Points,
Watertown, Winfield, Olustee, Suwannee Valley and Sanderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3033 8300 3035 8225 3014 8212 3014 8245
3013 8246 3011 8298
TIME...MOT...LOC 2144Z 328DEG 7KT 3023 8266
NELSONLocal storm report, Jul 28, 4:49 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
549 PM EDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND GST MAYPORT 30.38N 81.42W
07/28/2021 M46 MPH DUVAL FL AWOS
AWOS STATION KNRB MAYPORT NAVAL STATION.
&&
DDLocal storm report, Jul 28, 4:58 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
558 PM EDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TSTM WND GST 2 N MAYPORT 30.42N 81.41W
07/28/2021 M41 MPH AMZ452 FL MESONET
MESONET STATION XHUP HUGUENOT PARK.
&&
DDSpecial weather statement, Jul 28, 5:02 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
602 PM EDT Wed Jul 28 2021
GAZ132-149-282245-
Atkinson GA-Coffee GA-
602 PM EDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COFFEE AND ATKINSON
COUNTIES UNTIL 645 PM EDT...
* At 602 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Nicholls, or 11 miles east of
Douglas, moving southwest at 15 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Pearson, Willacoochee and Axson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3149 8311 3148 8261 3147 8261 3147 8263
3127 8264 3129 8266 3128 8270 3124 8270
3124 8305 3128 8303 3131 8306 3133 8306
3135 8308 3136 8310 3139 8311 3140 8313
3147 8313
TIME...MOT...LOC 2202Z 040DEG 11KT 3146 8267
NELSONLocal storm report, Jul 28, 5:27 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
627 PM EDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND GST 2 N MAYPORT 30.42N 81.41W
07/28/2021 M45 MPH AMZ452 FL MESONET
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 2
N MAYPORT. MESONET STATION XHUP HUGUENOT
PARK.
&&
DD